MAUDE Adverse Event Report: MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE

MICROVENTION, INC TRAXCESS 14 GUIDEWIRE (14 IN.); CATHETER, GUIDE WIRE
Model Number GW1420040
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record and product release decision control sheet of the involved product/lot# combination were reviewed and no anomaly related to the event was found.The device has not yet been returned to the manufacturer for analysis.
 
Event or Problem Description
It was reported that during device preparation, the coating appeared to be coming off the guide wire.The device was not used in the patient.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturing site for evaluation.The investigation is currently underway.
 
Additional Manufacturer Narrative
An investigation of the returned device found the outer layer to have been scraped off with an exposed core wire.An attempt was made to insert a factory-retained traxcess into a metal inserter attached to the product, and then, with the shaft of the traxcess being in contact with the distal edge of the inserter, withdraw the traxcess in a curved direction.As a result, the outer layer was peeled off in the longitudinal direction in a manner that was similar to that observed in the actual sample.Based on the investigation results, it was presumed that the actual sample was exposed to an abrading load while its shaft section surface was in contact with the distal edge of a metal inserter, which resulted in the peeling of outer layer.When withdrawing this product from the attached metal inserter, it must be withdrawn in a straight line from the inserter without bending it.

Brand Name
TRAXCESS 14 GUIDEWIRE (14 IN.)
Common Device Name
CATHETER, GUIDE WIRE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key10840774
Report Number2032493-2020-00328
Device Sequence Number2909126
Product Code MOF
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)200623(17)230531(10)200623
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K133725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model NumberGW1420040
Device Catalogue NumberGW1420040
Device Lot Number200623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/11/2020
01/14/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date01/09/2021
02/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1